What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 22, 1:50 PM EST, 0 minutes earlier.
Area forecast discussion, Jun 22, 1:50 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service State College PA
250 PM EDT Wed Jun 22 2022
.SYNOPSIS...
A frontal complex will bring showers and thunderstorms to the
region through much of tonight.
Showers will exit the region to the east Thursday morning. High
pressure will then build in through the first part of the
weekend, to bring rain-free and seasonable summer weather.
&&
.NEAR TERM /THROUGH TONIGHT/...
240 pm update... Convection continues to gradually evolve along
the N-S boundary across central PA late this afternoon. A
combination of moderate-strong instability (ML CAPE of 2000-3000
j/kg) and marginally conducive lower-level and deep-layered
shear will lead to a threat of at least isolated severe storms
into the early evening.
The combination of seasonally high precipitable waters (AOA
1.7"), continued moisture convergence into the previously
mentioned boundary, and small MBE vectors (less than 10 kt) to
suggest the possibility of N-S training, all yield the potential
for locally very heavy rainfall (point totals of 2-4"). Although
elevated flash flood guidance values would tend to mitigate the
overall flash flood threat, we'll have to watch for the
potential of high rainfall rates in a compressed period of time.
As a result, the ongoing Flash Flood Watch basically near and
west of the I-99/US-15 corridor will continue into the evening.
Later tonight, consensus of HREF members points to a
reorientation of the band of showers farther east into eastern
PA. These showers are still likely to impact the Susquehanna
Valley and the western Poconos for a good part of the night.
Lows by daybreak will range in the 60s.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
Lingering showers over eastern Pennsylvania will slowly diminish
as large scale subsidence will start to build over the region.
Clouds should start to clear out by Thursday afternoon.
Temperatures on Thursday will feel cooler than Wednesday, as
high temperatures will only get into the upper 70s.
Expect dry and warmer weather for Friday, with high pressure
overhead and high temperatures in the 80s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
All guidance supports fair weather Friday night and Saturday,
as surface high builds east into the region. Model 850mb temps
support seasonable temperatures Friday, then a warmer return
southwest flow is likely Saturday, as surface high slips off the
east coast.
Heat and humidity notch up Sunday ahead of an approaching cold
front, which should be accompanied by a good chance of
convection Sunday PM based on latest ensemble plumes. Lingering
convection is possible Monday (mainly southeast Pa), depending
on timing of the front. Medium range guidance then supports a
fairly high confidence of fair and cool conditions Monday night
into Tuesday associated with the arrival of high pressure.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
18z update... Developing showers and thunderstorms will bring at
least periodic restrictions to KUNV, KAOO, KMDT, and perhaps
KBFD during the late afternoon hours.
By this evening, showers will become more persistent at KIPT,
KMDT, and KLNS, with associated restrictions.
Elsewhere later tonight, fairly widespread stratus and fog will
lead to the likelihood of IFR restrictions.
Gradual improvement back towards MVFR and VFR is expected for
most of the central PA terminal sites Thursday morning. KMDT and
KLNS will probably see the slowest improvement, as showers exit
these sites last.
Outlook...
Fri-Sat...Mainly VFR.
Sun-Mon...Restrictions possible in showers/t-storm.
&&
.CLIMATE...
A daily record high temperature of 89 degrees was set at
Bradford on June 21st. This broke the previous record high of
88 degrees set in 1991.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 11 PM EDT this evening for PAZ006-012-018-
019-025>028-034>037-041-042-045-046-049-050-056-063-064.
&&
SYNOPSIS...Jurewicz
NEAR TERM...Jurewicz
SHORT TERM...Buvala
LONG TERM...Fitzgerald/Dangelo
AVIATION...Jurewicz
CLIMATE...
Hazardous weather outlook, Jun 22, 12:38 PM EST, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
138 PM EDT Wed Jun 22 2022
PAZ042-231745-
Sullivan-
138 PM EDT Wed Jun 22 2022
...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flood Watch.
Isolated thunderstorms may produce locally strong wind gusts.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ006-012-018-019-025>028-034>037-041-045-046-049-050-056-063-064-
231745-
Potter-Northern Clinton-Northern Centre-Southern Centre-Blair-
Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-
Northern Lycoming-Southern Clinton-Southern Lycoming-Union-Snyder-
Perry-Cumberland-Adams-
138 PM EDT Wed Jun 22 2022
...SEVERE THUNDERSTORM WATCH 400 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ004-005-053-058-059-066-231745-
Warren-McKean-Columbia-Schuylkill-Lebanon-Lancaster-
138 PM EDT Wed Jun 22 2022
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Isolated strong thunderstorms with gusty winds and heavy rainfall
are possible on this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ010-011-017-024-033-051-052-057-065-231745-
Elk-Cameron-Clearfield-Cambria-Somerset-Montour-Northumberland-
Dauphin-York-
138 PM EDT Wed Jun 22 2022
...SEVERE THUNDERSTORM WATCH 400 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
Locally heavy rainfall is possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 22, 12:19 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service State College PA
119 PM EDT Wed Jun 22 2022
PAZ027-028-056-221745-
Perry PA-Juniata PA-Mifflin PA-
119 PM EDT Wed Jun 22 2022
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MIFFLIN...CENTRAL
JUNIATA AND CENTRAL PERRY COUNTIES THROUGH 145 PM EDT...
At 119 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lewistown, moving southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Lewistown, Burnham, Highland Park, Yeagertown, Spruce Hill, Juniata
Terrace, Mexico, Alfarata, Ickesburg, Walnut, Mifflintown, Port
Royal, Mifflin and Maitland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4061 7760 4069 7752 4068 7741 4044 7720
4035 7744
TIME...MOT...LOC 1719Z 334DEG 30KT 4058 7745
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
ColbertSpecial weather statement, Jun 22, 12:46 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service State College PA
146 PM EDT Wed Jun 22 2022
PAZ028-056-063-064-221845-
Perry PA-Adams PA-Cumberland PA-Juniata PA-
146 PM EDT Wed Jun 22 2022
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ADAMS...SOUTHWESTERN
JUNIATA...CUMBERLAND AND PERRY COUNTIES THROUGH 245 PM EDT...
At 145 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from near Mechanicsburg to near Carlisle to
near Lewistown. Movement was south at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Carlisle, Mechanicsburg, Shippensburg, Hampton, Plainfield,
Schlusser, Boiling Springs, Lake Meade, Mount Holly Springs, East
Berlin, Newville, Honey Grove, New Bloomfield, Spruce Hill, New
Kingstown, Aspers, East Waterford, Loysville, Hogestown and
Ickesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central and central Pennsylvania.
&&
LAT...LON 3998 7746 4005 7753 4012 7756 4016 7762
4023 7761 4023 7765 4029 7767 4028 7769
4038 7775 4041 7773 4054 7747 4044 7715
4016 7692 4015 7703 4007 7714 4002 7702
3994 7697 3991 7698 3990 7747
TIME...MOT...LOC 1745Z 340DEG 22KT 4035 7718 4021 7736 4034 7758
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
ColbertSpecial weather statement, Jun 22, 12:57 PM EST, 53 minutes before
Special Weather Statement
National Weather Service State College PA
157 PM EDT Wed Jun 22 2022
PAZ064-221830-
Adams PA-
157 PM EDT Wed Jun 22 2022
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ADAMS COUNTY
THROUGH 230 PM EDT...
At 157 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gettysburg, moving south at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Gettysburg, Littlestown, Bonneauville, Lake Heritage, Hunterstown,
McKnightstown, Two Taverns, Gettysburg National Military Park and
Gettysburg College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central Pennsylvania.
&&
LAT...LON 3986 7734 3993 7723 3991 7713 3972 7705
3972 7734
TIME...MOT...LOC 1757Z 352DEG 22KT 3986 7722
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
ColbertSpecial weather statement, Jun 22, 1:20 PM EST, 30 minutes before
Special Weather Statement
National Weather Service State College PA
220 PM EDT Wed Jun 22 2022
PAZ036-064-221900-
Adams PA-Franklin PA-
220 PM EDT Wed Jun 22 2022
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ADAMS AND
SOUTHEASTERN FRANKLIN COUNTIES THROUGH 300 PM EDT...
At 220 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shippensburg, moving south at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Chambersburg, Waynesboro, Shippensburg, Guilford, Carroll Valley,
Fayetteville, Wayne Heights, Mont Alto, Scotland, Rouzerville,
Cashtown, Orrtanna, Fairfield, McKnightstown, Quincy, Liberty
Mountain Resort and Penn State Mont Alto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central Pennsylvania.
&&
LAT...LON 3999 7767 4004 7757 4004 7752 4001 7750
3998 7746 3995 7746 3999 7741 3990 7729
3972 7721 3972 7758
TIME...MOT...LOC 1820Z 339DEG 33KT 3996 7752
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Jun 22, 1:45 PM EST, 5 minutes before
Special Weather Statement
National Weather Service State College PA
245 PM EDT Wed Jun 22 2022
PAZ036-221900-
Franklin PA-
245 PM EDT Wed Jun 22 2022
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL FRANKLIN COUNTY
THROUGH 300 PM EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greencastle, moving south at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Chambersburg, Waynesboro, Greencastle, Marion, State Line and
Middleburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central Pennsylvania.
&&
LAT...LON 3991 7772 3992 7764 3972 7756 3972 7773
TIME...MOT...LOC 1844Z 351DEG 37KT 3983 7764
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ColbertNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1026899, 1026901, 1026902, 1026906, 1026900, 1026904, 1024939, 1026907, 1026909, 1026913, 1026917, 1026915, 1026908, 1026920, 1026918, 1026922, 1026923, 1026924, 1026925, 1026928, 1026932, 1026926, 1026912, 1026929, 1030811.